Alert archive / Ohio / River Flood Watches in 2012

River Flood Watch 3, NWS Northern Indiana

March 1, 2012Defiance County, Fulton County, Williams County, Ohio

NWS Northern Indiana issued this river flood watch at Mar 1, 2012, 10:53 AM EST for Defiance County, Fulton County, Williams County, Ohio. It took effect at Mar 3, 2012, 4:00 AM EST. It was in force for .

The area

The counties it named.

The facts

Issued
Mar 1, 2012, 10:53 AM EST (15:53 UTC)
In effect from
Mar 3, 2012, 4:00 AM EST
Expired
Mar 2, 2012, 12:00 PM EST
In force
Issued by
NWS Northern Indiana
Flood severity
None

Counties Defiance County, OH, Fulton County, OH, Williams County, OH

The radar

The Northern Indiana radar (KIWX), 109 km from the middle of the area, began a volume at 15:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Tiffin River at Stryker (STRO1).

Action stage
9 ft
Minor stage
11 ft
Moderate stage
15 ft
Major stage
16.5 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 04185000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

918 
WGUS63 KIWX 011553
FFAIWX
URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE NORTHERN INDIANA 
1053 AM EST THU MAR 1 2012

...THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A 
FLOOD WATCH FOR THE FOLLOWING RIVERS TIFFIN RIVER IN OHIO...

  TIFFIN RIVER NEAR STRYKER AFFECTING DEFIANCE...FULTON AND WILLIAMS
  COUNTIES 

.RAINFALL FROM THE PAST COUPLE OF DAYS AND ADDITIONAL RAIN THAT IS
POSSIBLE THROUGH THE NEXT 36 HOURS MAY ALLOW THE TIFFIN RIVER NEAR
STRYKER TO REACH OR EXCEED FLOOD STAGE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON 
CURRENT FORECASTS. 

YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD 
WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED 
TO TAKE ACTION SHOULD FLOODING DEVELOP.  MORE INFORMATION CAN BE 
FOUND ON THE INTERNET AT THE FOLLOWING ADDRESS...WEATHER.GOV/IWX 
UNDER CURRENT CONDITIONS... RIVERS AND LAKES AHPS.


&&

OHZ001>002-004-021553-
/O.NEW.KIWX.FL.A.0003.120303T1200Z-120305T1200Z/
/STRO1.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
1053 AM EST THU MAR 1 2012

THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A
* FLOOD WATCH FOR
  THE TIFFIN RIVER NEAR STRYKER.
* FROM SATURDAY MORNING UNTIL MONDAY MORNING.
* AT 10 AM THURSDAY THE STAGE WAS 9.7 FEET AND RISING.
* FLOODING IS POSSIBLE.
* FLOOD STAGE IS 11.0 FEET.
* FORECAST...IF CURRENT PRECIPITATION FORECASTS HOLD...THE RIVER MAY 
  RISE TO NEAR 11.1 FEET SATURDAY AFTERNOON.
* AT 11.0 FEET...FLOODING OF LOWLAND AREAS AROUND STRYKER CAN BE 
  EXPECTED.

$$
1 follow-up statement
071 
WGUS63 KIWX 021700
FFAIWX
URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE NORTHERN INDIANA 
1200 PM EST FRI MAR 2 2012

...THE FLOOD WATCH IS CANCELLED FOR THE FOLLOWING RIVERS IN OHIO...
 
  TIFFIN RIVER NEAR STRYKER AFFECTING DEFIANCE...FULTON AND WILLIAMS
  COUNTIES

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON 
CURRENT FORECASTS. 
YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD 
WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED 
TO TAKE ACTION SHOULD FLOODING DEVELOP.  MORE INFORMATION CAN BE 
FOUND ON THE INTERNET AT THE FOLLOWING ADDRESS...WEATHER.GOV/IWX 
UNDER CURRENT CONDITIONS... RIVERS AND LAKES AHPS.


&&

OHZ001>002-004-021730-
/O.CAN.KIWX.FL.A.0003.120303T0900Z-120305T1200Z/
/STRO1.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
1200 PM EST FRI MAR 2 2012

THE FLOOD WATCH IS CANCELLED FOR
  THE TIFFIN RIVER NEAR STRYKER.
* AT 11 AM FRIDAY THE STAGE WAS 10.3 FEET AND RISING.
* FORECAST...IF CURRENT PRECIPITATION FORECASTS HOLD...THE RIVER MAY 
  RISE TO NEAR 11.5 FEET VERY EARLY SUNDAY MORNING.
* AT 11.0 FEET...FLOODING OF LOWLAND AREAS AROUND STRYKER CAN BE 
  EXPECTED.

$$

What forecasters said that day

The local office's own words before this river flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this river flood watch went out at Mar 1, 6:55 AM EST, 3 hours 58 minutes earlier.

Area forecast discussion, Mar 1, 6:55 AM EST, 3 hours 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
655 AM EST THU MAR 1 2012

.AVIATION /12 UTC TAFS/...
FEW HOURS THIS AM FOR FUEL ALT CONDS AS LWRD INVERSION HGHT/DIURNAL
COOLING CONCENTRATES CEILINGS ACRS NRN IN/NERN IL TO JUST BLO 2KFT
IN SPOTS. ADDNLY MINOR DISTURBANCE ACRS NRN IN WITH WEAK RETURNS
INVOF KFWA FOR LINGERING LIGHT DRIZZLE/SPRINKLES...THOUGH WARM
SHALLOW CLOUD DEPTH AND SFC TEMPERATURES TO PRECLUDE ANY RISK OF
FLURRIES OR -FZDZ. TIMING CONCERNS WRT GRDL BREAKUP OF STRATOCU LYR
FM SW TO NE...ESPCLY GIVEN CONTD SLOW SWD PUSH INTO CNTL IN/VCNTY
KIND. HOWEVER LITTLE POTNL FOR FUEL ALT AND CONTD OPTIMISTIC TREND
TOWARD VFR BY MIDDAY...AND ACKNOWLEDGE HERE POTNL FOR HIGH END MVFR
TO LINGER AT TIMES INTO ERLY AFTN.

&&

.SHORT TERM...
PRIMARY FOCUS ON DY2 SVR POTNL WITH HIGHLY ENERGIZED/COMPLEX/
DYNAMIC TROF ACRS WRN CONUS. IN NEAR TERM WEAK WAVE/CHANNELED VORT
ACRS CHICAGOLAND INTO NRN IN SUFCNTLY PERTURBING MOIST TRAPPED BLYR
BNEATH SUBSIDENCE INVERSION FOR VERY LIGHT PRECIP. DWINDLING MSTR
DEPTH SHOULD INHIBIT ICE INTRODUCTION FOR PRIMARILY A TRACE EVENT
W/PTCHY DRIZZLE/FINE SPRINKLES...SAVE FOR A FEW FLURRIES PSBL IN
SLIGHTLY DEEPER MSTR PROFILES PER LAPS SNDGS ACRS NRN CWA PRIOR TO
12 UTC. CONTD SFC-8H PRES/HGHT RISES ACRS ERN LWR MI THIS AM AS
COASTAL CYCLOGENESIS CONTS TO DRAW INFLUENCE INTO SRN NEW ENGL.
ORPHANED THERMAL TROF ACRS NERN CWA SHOULD ALLOW FOR SLOWEST
STRATOCU BREAKUP TDY WITH SRN/SWRN CWA TO LKLY ENTRAIN DRY AMBIENT
AIR TO ALLOW FOR INCRSD INSOLATION DURATION AND ASSOCD HIR
GUSTS/DIURNAL BUMP. CONTD LLVL WAA INTO TONIGHT WITH INCRSG HIGH LVL
MSTR WELL INADVOF OF MIDLVL TROF PROGRESSING INTO NRN/CNTL PLAINS
SHOULD ALLOW FOR NON-DIURNAL TEMP CURVE TONIGHT WITH LOWS AROUND
06-08 UTC THEN STEADY OR SLOW RISE THROUGH DAYBREAK. 00 UTC RUNS
SHOW NAM STILL ON LEFT ENVELOPE SFC LOW TRACK AND BECOMES OUTLIER TO
EVERY GFS ENSEMBLE MEMBER BY F48. ISOLD SHORTWAVE ACRS NV/UT THIS AM
ENTERING BASE OF BROAD YET VERY DEEP WRN TROF THIS AM WITH EVIDENT
STANDING WAVES LEE OF SIERRAS. WAVE TO INDUCE STRONG LEE SIDE
CYCLOGENETIC RESPONSE NOW THROUGH F24 AND GIVE NOD TO MORE SW TUCK
TO ERN CO SFC LOW PER CONSISTENT EC AND OP GFS. HEREAFTER CONT TO
FAVOR EC/GFS IN PROGRESSIVE EWD MARCH OF TROF DOWNSTREAM...ESP GIVEN
LACK OF DOWNSTREAM RIDGING. APT TO GIVE NAM MORE CREDENCE TOWARD
LEFT TRACK IN A NEG TILT SCENARIO...THOUGH SYSTEM SHOULD RETAIN A
NEUTRAL TO SLIGHTLY POS AXIS TILT. FAVORED CONSENSUS TRACKS EJECTING
NEWD FM OZARKS FRI AM INTO NERN IL FRI AFTN. RICH/BROAD MSTR POOL IN
ADVOF OF SFC LOW WITH 6-8 G/KG IN 1000-850MB LYR SURGING NWD PER
STRONG 40-50KT LLVL TRANSPORT INTO LWR/MID OH VLY. SEVERE POTNL
APPEARS BEST ALONG/SE OF ROUTE 24 WHERE SREF/GFS SUGGESTS HIGH
PROB 250 TO 500 J/KG MUCAPE AMID 55-65 KTS EFFECTIVE LYR SHEAR
AMID MOIST ENVIRONMENT WITH LCL LT 750M. APPROX 250-350 M2/S2
0-1KM HELICITY SUGGESTS LINEAR MULTI-MESOVORT BOWING SEGMENTS
POTNL ENHANCING WIND DAMAGE RISK AND TORNADIC POTNL...OF WHICH
LONG TRACKS CERTAINLY PSBL GIVEN 60-75 KNOT STEERING FLOW...AND
ARRIVAL OF IMPRESSIVE 100-110 KTS 5H JET STREAK INTO CNTL INDIANA
COINCIDENT WITH MAX NRN EXTENT OF INSTABILITY/PEAK HEATING AROUND
21-24 UTC. HAVE INTRODUCED GENERIC SVR WORDING PER GRIDS/ZFP IN A
SLIGHTLY LARGER AREA THAN AFOREMENTIONED GIVEN INTRAMODEL DISCORD
AND AFFORD MORE PRECISE DETAIL. AND CURSORY EXAMINATION OF 06 UTC
RUNS CONT BIASES...THOUGH NAM HAS SHOWN SOME SLIGHT ACQUIESCENCE
AWAY FROM FAR LEFT TRACK.

&&

.LONG TERM...
SATURDAY THROUGH WEDNESDAY...A LONG WAVE TROF WILL LINGER OVER THE
WESTERN GREAT LAKES REGION OVER THE WEEKEND. AN INTENSE LOW WILL BE
DEPARTING TO THE NORTHEAST EARLY SATURDAY WITH MUCH COLDER AIR
SPREADING BACK INTO THE REGION.  KEPT A CHANCE FOR LIGHT SNOW WITH
SOME LAKE ENHANCEMENT POSSIBLE AS WEAK TROFS MOVE SOUTHEAST IN THE
LARGE SCALE FLOW. CURRENT THINKING IS ANY SNOW ACCUMULATIONS SHOULD
BE LIGHT GIVEN LIMITED MOISTURE...MARGINAL DELTA T VALUES AND
RELATIVELY WEAK FORCING. HAVE LOWERED HIGHS AND LOWS SEVERAL DEGREES
GIVEN VERY COLD AIR OVER THE AREA WITH LINGERING CLOUD COVER. FAVOR
THE GFS MEAN ENSEMBLE MEX GUIDANCE IN THIS REGARD. OTHERWISE...AN
UPPER LEVEL RIDGE WILL BUILD NORTHEAST INTO THE MIDWEST EARLY NEXT
WEEK...ALLOWING TEMPERATURES TO RISE ABOVE NORMAL. CONTINUED A
SLOWER TREND WITH THE ARRIVAL OF THE MID WEEK SYSTEM WHICH IS
SUPPORTED BY THE ECMWF.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
MI...NONE.
OH...NONE.
LM...SMALL CRAFT ADVISORY UNTIL 3 PM EST THIS AFTERNOON FOR LMZ043-
     046.

&&

SHORT TERM...MURPHY
LONG TERM...SKIPPER
AVIATION...MURPHY
Hazardous weather outlook, Mar 1, 6:04 AM EST, 4 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTHERN INDIANA
604 AM EST THU MAR 1 2012

INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005-
015-016-024-025-021115-
LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE-
PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN-
MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN-
CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-
HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND...
MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA...
KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON...
WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW...
WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE...
MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH...
NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR...
BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...NILES...
BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS...
STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON...
ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA...
PANDORA...VAN WERT...DELPHOS...LIMA
604 AM EST THU MAR 1 2012 /504 AM CST THU MAR 1 2012/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO...
SOUTHWEST LOWER MICHIGAN AND NORTHERN INDIANA.

...DAMAGING WINDS AND TORNADOES POSSIBLE FRIDAY...

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

SCATTERED THUNDERSTORMS WILL DEVELOP MIDDAY FRIDAY ACROSS
NORTHERN INDIANA AND QUICKLY MOVE NORTHEAST INTO SOUTHERN LOWER
MICHIGAN AND NORTHWEST OHIO BY AFTERNOON. THE STORMS WILL BE
CAPABLE OF PRODUCING SWATHS OF DAMAGING WIND GUSTS...PERHAPS WITH
EMBEDDED TORNADO TRACKS. A LONG TRACK TORNADO CAN NOT BE RULED
OUT.

WHILE EXACT STORM EVOLUTION...COVERAGE AND TIMING...REMAIN
UNCERTAIN...IT APPEARS THAT THE AFTERNOON INTO THE EARLY EVENING
HOURS AND THE AREA ALONG AND SOUTH OF ROUTE 24 IN NORTHERN INDIANA
AND NORTHWEST OHIO ARE THE MOST LIKELY TARGETED AREAS.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE URGED TO REVIEW SEVERE WEATHER PROCEDURES FOR
POTENTIAL SEVERE WEATHER ON FRIDAY.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

LMZ043-046-021115-
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
604 AM EST THU MAR 1 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF
SOUTHEASTERN LAKE MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

CONDITIONS WILL REMAIN HAZARDOUS FOR SMALL CRAFT UNTIL MID
AFTERNOON.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

SCATTERED THUNDERSTORMS ARE EXPECTED FRIDAY.

CONDITIONS WILL BE HAZARDOUS FOR SMALL CRAFT FRIDAY NIGHT INTO
SUNDAY.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

Nearby

River Flood Watches in Ohio, 2012Every river flood watch in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.